MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G44128
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.Rpn: c-utlmy-701j-rsc-abrm-hc-fst-a-rd.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire guide of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray was found to be unraveled during a central venous catheter insertion.No adverse effects have been reported.Additional information regarding patient and event details has been requested but is not currently available.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.H6 - additional method code: (4114) device not returned.Investigation ¿ evaluation.It was reported that a wire guide from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray (c-utlmy-701j-rsc-abrm-hc-fst-a-rd) from lot 13052588 unraveled.Resistance was met when advancing the wire guide through the needle, so the needle and wire were removed together.Visual inspection upon removal showed the wire guide was unraveled.Cook became aware of this event on (b)(6) 2020 upon being notified by richard l.Roudebush va hosp.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be conducted.However, a document based investigation evaluation was performed.A review of the device master record (dmr) found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file (dhf) found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record (dhr) found no nonconformances or additional complaints associated with device lot 13052588.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use (ifu) state the following instructions related to the reported failure mode: precautions: these products are intended for use by physicians trained and experienced in the placement of central venous catheters using percutaneous entry (seldinger) technique.Standard seldinger technique for placement of percutaneous vascular access sheaths, catheters, and wire guides should be employed during the placement of a central venous catheter.Instructions for use: if resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for failure was traced to component failure unrelated to a manufacturing or design deficiency.The customer reported significant resistance when attempting to advance the wire guide through the introducer needle.It is possible that the position of the needle, the surrounding anatomy, and/or a kink in the wire may have contributed to the difficult advancement.However, these possibilities cannot be definitively confirmed without additional information.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
E4- reported to regulatory agency?: the customer has stated that they are reporting this event to "the psm".This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding patient and event details was received on 18sep2020.The patient was reported to be a veteran who was already in the hospital when this event occurred.An 18g introducer needle was inserted into the internal jugular vein under ultrasound guidance.Flash was seen upon the second attempt to enter the vein.Upon an attempt to thread the guidewire through the needle, significant resistance was met, the attempt was aborted, and the needle was removed.Inspection of the guidewire found that the wire was split in two, distal to the tip of the guidewire.A new central line kit was obtained, and a third attempt to enter the vein was performed successfully.The patient did not experience any adverse effects as a result of this event.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10521271
Report Number1820334-2020-01660
Device Sequence Number16944799
Product Code FOZ
UDI-Device Identifier00827002441286
UDI-Public(01)00827002441286(17)211001(10)13052588
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model NumberG44128
Device Catalogue NumberC-UTLMY-701J-RSC-ABRM-HC-FST-A-RD
Device Lot Number13052588
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer09/18/2020
10/15/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/09/2020
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight50